MAUDE Adverse Event Report: SMITH & NEPHEW, INC. DRILL, FLEXIBLE, CANNULATED, 8.5MM; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. DRILL, FLEXIBLE, CANNULATED, 8.5MM; ACCESSORIES,ARTHROSCOPIC
Catalog Number 72203164
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/02/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that drill bit snapped in half as surgeon was drilling tunnel, it broke in 2 pieces.Broken pieces were removed from the patient.No back up device was available.There was no delay or patient injuries reported.
 
Additional Manufacturer Narrative
Visual inspection and functional testing could not be performed because the device in question has not been returned for evaluation.Thus, the complaint could not be verified and a root cause could not be determined with confidence.

Brand Name
DRILL, FLEXIBLE, CANNULATED, 8.5MM
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8075407
Report Number1219602-2018-01560
Device Sequence Number11185522
Product Code NBH
UDI-Device Identifier03596010654571
UDI-Public03596010654571
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72203164
Device Lot Number50616865
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/02/2018
Supplement Date Received by Manufacturer12/11/2018
Initial Report FDA Received Date11/15/2018
Supplement Report FDA Received Date12/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1